Jump to content
CrazyBoards.org

Problems titrating up on lamictal


Recommended Posts

Thanks in advance for any help. I am titrating up on lamictal I started to hear repetitive music in my head-usually songs I had just heard on lamictal 50. This has continued on lamictal 100 which is where I am in my titration. My mood is much less depressed in fact I feeling a bit hypomanic (more energy, higher sex drive, anxiety, obsessions). I am on Klonopin which helps a bit. Has anyone had the same issues and know if these symptoms get better or go away at higher doses of lamictal? I'd like to stay on lamictal because it has really helped with my depression. Thanks again for any guidance.

Link to comment
Share on other sites

I've always had the music playing in my head thing, but it got more intense on Lamictal. I titrated up to 400, which was really bad for me (depression was awful, music and playing conversations in my head went supersonic). When pdoc reduced it back to 300, it took about a week and a half, but I feel more normal now.

Link to comment
Share on other sites

What you are experiencing is not so unusual. I'm not so sure about the music but it sounds consistent with hypomanic-like symptoms. These are not unusual titrating lamictal. Lamictal acts more like an AD particularly at lower doses and on the whole can be activating, also more so at lower doses.

Lamictal tends to be more like a stabilizer around 200mg, so I'd give it 'til then until you make a decision. Also, because it can be a good AD but activating, a fair number of people take it together with a stronger antimanic, myself for example.

Link to comment
Share on other sites

When do you see you pdoc? You posted a similar thread on July 19. That seems enough time to work this with your psychiatrist. Most likely either a higher dose of Lamictal or the addition of a stronger antimanic would stop the music assuming it is not OCD related.

Btw, the earlier thread you posted is just enough different that I'm not going to merge the two. In the future, please don't double post. It creates work for us cleaning up the boards.

Link to comment
Share on other sites

I agree that titrating up and down on lam can be destabilizing sometimes to the point of needing something in the short term to manage the way up or way down.... it's kind of a funky drug and it sometimes feels like the titration takes forever. I never got to the 200 pt so I cannot speak to it's efficacy for mania, but I have a feeling that I would have needed "something more" heh, whatever that might have been.

Anna

Link to comment
Share on other sites

Hi. I'm the one who originally posted this topic. I talked to my psychiatrist today and was a little frustrated with his advice. I have been feeling poorly on 50-100 lamictal for the past two-three weeks. I was supposed to go up to lamictal 150mg tomorrow but he wants me to hold steady at 100mg. After the anecdotes here showing improvement at higher doses, I would like to increase my dosage.

Oh, the pleasures of working with the medical profession. Maybe I am just mad he didn't let me do what I wanted to do.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...